Injectable NSAID Recalled Due to Particulate Contamination

February 12, 2015
Ryan Marotta, Assistant Editor

Hospira is voluntarily recalling 63 lots of its ketorolac tromethamine injection following a confirmed report of calcium-ketorolac crystals floating in glass vials of the product.

Hospira is voluntarily recalling 63 lots of its ketorolac tromethamine injection following a confirmed report of calcium-ketorolac crystals floating in glass vials of the product.

In addition to investigating the potential cause of the contamination, Hospira is considering the best course of action to correct the issue and prevent future incidents. To date, there have been no reports of adverse events associated with the particulate.

A complete list of the recalled lots of the nonsteroidal anti-inflammatory drug can be found on the FDA’s website.

Those with an existing inventory of the affected product should stop use and distribution, and quarantine it immediately. Hospira has notified its customers of the recall by letter and is arranging for impacted products to be returned to Stericycle in the United States. Those who have further questions regarding the recall should call Stericycle at 1-877-877-0164 between 8 a.m. and 5 p.m. Eastern Standard Time, Monday through Friday.

In addition to contacting their health care professional, patients who have experienced adverse reactions to the affected product should report them to the FDA’s MedWatch Adverse Event Reporting program. Patients can submit the form online at www.fda.gov/medwatch/report.htm, download it at www.fda.gov/MedWatch/getforms.htm, or call 1-800-332-1088 to request it. Completed paper forms can be returned to the address on the pre-addressed form or faxed to 1-800-FDA-0178.